Pembro side effects

Stage 3 C and Melanoma. I started pembro treatment last week and all was completely fine until this morning, 5 days after the first infusion. Talk about knackered! I can barely stay awake and my face and neck are red and hot.

is this normal?? 

  • Hi , I think we’ve met already in the melanoma group where you might find others who will give you their take on Pembro side effects. Pembrolizumab / Keytruda isn’t just used for melanoma so you may get a different take from others with lung or kidney cancer or others.

     I don’t know what you mean when you say your neck and face are red and hot and as I’m not a medic I would say no side effect is normal for everyone and side effects should be reported to your team. Temperatures need to be reported ASAP.

     I’ve had 46 doses of Pembro and for me tiredness hits later that day or the day and I feel at half speed when doing things for about 4 or 5 days often having a nap at lunch time or going to bed early. Then I get back to normal the week after and it has repeated itself. I have sometimes tried to push through the tiredness, with the result that it takes me longer to get back to normal. I haven’t got an explanation for the tiredness my blood tests for thyroid always seem normal. I took early retirement so it’s just something I live, as I am able to slow down.

    Your face being hot and red I haven’t had, have you taken your temperature or is it more of a rash. If you look through your booklet it tells you to report a temperature straight away to your 24/7 number. You probably have a day time number as well. 2 weeks into my first dose I had an all over body rash which I needed to report to the 24 hour number as it was the weekend, I wondered about waiting but decided to call and they were great at recommending what to take and called me back the next day to check if I was ok. They have a nice attitude of if it is worrying you they want to know to either put your mind at rest or to take the action required. You will find what’s normal for you. 

    I hope it’s nothing and I hope you report back what happens.

    KT 

    What is a Community Champion?

    You can call the Macmillan Support Line on 0808 808 0000 (7 days a week, 8am-8pm) or contact them by email.

  • Hello Timbo699,

    I have stage 3C Melanoma, just had my third treatment of Keytruda about 10 days ago, and have experienced the feeling of being really hot and itchy particularly on both of my forearms. It is a normal side effect and I did check with the nurses who recommended a range of creams designed to treat eczema. It may be different for you but that was the advice for me.

    I also feel tired more so than before the treatment and I do now feel colder than I’ve ever done. 

    It all sounds perfectly normal from my perspective. 

    Thanks for sharing!

  • Thanks for the replies concerning my introduction to pembro. All is good now - apart from some occasional fatigue. No itching or rashes. Eating a lot though! 
    BW

    Tim

    Tim